Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Multipliers of families of Cauchy-Stieltjes transforms


Authors: R. A. Hibschweiler and T. H. MacGregor
Journal: Trans. Amer. Math. Soc. 331 (1992), 377-394
MSC: Primary 30E20
DOI: https://doi.org/10.1090/S0002-9947-1992-1120775-6
MathSciNet review: 1120775
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For $ \alpha > 0$ let $ {\mathcal{F}_\alpha }$ denote the class of functions defined for $ \vert z\vert < 1$ by integrating $ 1/{(1 - xz)^\alpha }$ against a complex measure on $ \vert x\vert= 1$. A function $ g$ holomorphic in $ \vert z\vert < 1$ is a multiplier of $ {\mathcal{F}_\alpha }$ if $ f \in {\mathcal{F}_\alpha }$ implies $ gf \in {\mathcal{F}_\alpha }$. The class of all such multipliers is denoted by $ {\mathcal{M}_\alpha }$. Various properties of $ {\mathcal{M}_\alpha }$ are studied in this paper. For example, it is proven that $ \alpha < \beta $ implies $ {\mathcal{M}_\alpha } \subset {\mathcal{M}_\beta }$, and also that $ {\mathcal{M}_\alpha } \subset {H^\infty }$. Examples are given of bounded functions which are not multipliers. A new proof is given of a theorem of Vinogradov which asserts that if $ f^{\prime}$ is in the Hardy class $ {H^1}$, then $ f \in {\mathcal{M}_1}$. Also the theorem is improved to $ f^{\prime} \in {H^1}$ implies $ f \in {\mathcal{M}_\alpha }$, for all $ \alpha > 0$. Finally, let $ \alpha > 0$ and let $ f$ be holomorphic in $ \vert z\vert < 1$. It is known that $ f$ is bounded if and only if its Cesàro sums are uniformly bounded in $ \vert z\vert \leq 1$. This result is generalized using suitable polynomials defined for $ \alpha > 0$.


References [Enhancements On Off] (What's this?)

  • [1] P. Bourdon and J. A. Cima, On integrals of Cauchy-Stieltjes type, Houston J. Math. 14 (1988), 465-474. MR 998448 (90h:30095)
  • [2] L. Brickman, D. J. Hallenbeck, T. H. MacGregor, and D. R. Wilken, Convex hulls and extreme points of families of starlike and convex mappings, Trans. Amer. Math. Soc. 185 (1973), 413-428. MR 0338337 (49:3102)
  • [3] P. Dienes, The Taylor series, Oxford Univ. Press, London, 1931.
  • [4] P. L. Duren, Theory of $ {H^p}$ spaces, Academic Press, New York, 1970. MR 0268655 (42:3552)
  • [5] J. B. Garnett, Bounded analytic functions, Academic Press, New York, 1981. MR 628971 (83g:30037)
  • [6] D. J. Hallenbeck and T. H. MacGregor, Radial growth and variation of bounded analytic functions, Proc. Edinburgh Math. Soc. (2) 31 (1988), 489-498. MR 969079 (90a:30090)
  • [7] V. P. Havin, On analytic functions representable by an integral of Cauchy-Stieltjes type, Vestnik Leningrad Univ. 13 (1958), no. 1 (Ser. Mat. Meh. Astronom. vyp. 1), 66-79. (Russian) MR 0095256 (20:1762)
  • [8] -, Relations between certain classes of functions regular in the unit disk, Vestnik Leningrad Univ. 17 (1962), no. 1 (Ser. Mat. Meh. Astronom. vyp. 1), 102-110. (Russian) MR 0152660 (27:2635)
  • [9] R. A. Hibschweiler and T. H. MacGregor, Closure properties of families of Cauchy-Stieltjes transforms, Proc. Amer. Math. Soc. 105 (1989), 615-621. MR 938912 (89g:30075)
  • [10] S. V. Hruščev and S. A. Vinogradov, Inner functions and multipliers of Cauchy type integrals, Ark. Mat. 19 (1981), 23-42. MR 625535 (83c:30027)
  • [11] P. Koosis, Introduction to $ {H_p}$ spaces, Cambridge Univ. Press, Cambridge, 1980. MR 565451 (81c:30062)
  • [12] B. Korenblum, private communication.
  • [13] T. H. MacGregor, Analytic and univalent functions with integral representations involving complex measures, Indiana Univ. Math. J. 36 (1987), 109-130. MR 876994 (87m:30037)
  • [14] W. Rudin, The radial variation of analytic functions, Duke Math. J. 22 (1955), 235-242. MR 0079093 (18:27g)
  • [15] S. A. Vinogradov, M. G. Goluzina, and V. P. Havin, Multipliers and divisors of Cauchy-Stieltjes integrals, Zap. Naučn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 19 (1970), 55-78. (Russian) MR 0291471 (45:562)
  • [16] S. A. Vinogradov, Properties of multipliers of Cauchy-Stieltjes integrals and some factorization problems for analytic functions, Amer. Math. Soc. Transl. (2) 115 (1980), 1-32.
  • [17] L. Zalcman, Real proofs of complex theorems (and vice versa), Amer. Math. Monthly 81 (1974), 115-137. MR 0328028 (48:6370)
  • [18] A. Zygmund, Trigonometric series, Cambridge Univ. Press, Cambridge, 1968.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30E20

Retrieve articles in all journals with MSC: 30E20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1120775-6
Keywords: Cauchy-Stieltjes transforms, complex measures, multipliers
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society